Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 211, NWS Wilmington, OH

July 30, 2019Hamilton County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 30, 2019, 2:50 PM EDT for Hamilton County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2019, 2:50 PM EDT (18:50 UTC)
Expired
Jul 30, 2019, 3:30 PM EDT
In force
40 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Hamilton County, OH

The radar

The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:42 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 30, 1:42 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
142 PM EDT Tue Jul 30 2019

.SYNOPSIS...
A cold front will move into the area late today and then slowly
cross the region tonight and Wednesday before finally pushing
off to the east on Wednesday night. High pressure will build
into the Great Lakes for the end of the week into the weekend.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
Scattered shower activity with a general uptick in coverage
expected this afternoon will see some thunderstorms, but only
the stronger cells will be strong enough to lay out this
thunder and heavier rainfall. Temperatures haven't been changed
for today - within a degree or two of 80 - and this is not
indicative of strong enough boundary layer heating to initiate
any more than the scattered to isolated thunderstorms we are
expecting, and right around the convective temperature of 81.

Activity will markedly decrease this late day and evening as the
upper forcing moves east and whatever heating is suspended with
nightfall.

&&

.SHORT TERM /MIDNIGHT THROUGH 6 PM WEDNESDAY/...
Mid level trough across the region will not start to move out
until Wednesday. Meanwhile at the surface, a cold front will
enter the region from the west at the beginning of the period
and take until near the end of the period before exiting out of
the eastern counties. Precipitation should diminish through the
evening. But additional showers and thunderstorms will develop
on Wednesday, particularly in eastern counties. Temperatures
will drop into the lower to mid 60s tonight with highs getting
back into the lower 80s on Wednesday.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A weather system will be exiting the region at the start of the long
term time period.  The potential for a few thunderstorms across the
lower Scioto Valley will come to an end Wednesday night.

Although an isolated shower or storm cannot be ruled out, expect
generally dry conditions for the remainder of the long term time
period.

Made only minor adjustments to the blend for temperatures.  High
temperatures through the long term will mostly be in the 80s and low
temperatures will be in the 60s.  Increased cloud cover from the
blend during the daytime hours as the blend tends to underestimate
cu development.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
Scattered shower activity with isolated thunderstorms this
afternoon will become a little more active with insolation and
then trail off in the later afternoon and evening. Some clearing
tonight may favor the development of some low stratus or at
least some fog, particularly south of the Ohio River and in the
eastern CWA.

Showers and a possible thunderstorm may occur tomorrow afternoon
but the coverage of any storms will be less than 10% and will be
best amended into the forecast when and if they occur.

MVFR vsbys and some possible lower cigs in fog will be possible
at most locations towards daybreak given some lingering low
level moisture and a good shot of colder air coming in to help
stratify the boundary layer.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...Franks
SHORT TERM...
LONG TERM...Novak
AVIATION...Franks
Hazardous weather outlook, Jul 30, 8:42 AM EDT, 6 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
842 AM EDT Tue Jul 30 2019

INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046-
051>056-060>065-070>074-077-078-080-311245-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Highland-
842 AM EDT Tue Jul 30 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, South Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ094>100-OHZ079-081-082-088-311245-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Brown-Adams-Pike-
Scioto-
842 AM EDT Tue Jul 30 2019

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and tonight.

Localized heavy rain and flooding will be possible today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 30, 2:00 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Wilmington OH
200 PM EDT Tue Jul 30 2019

OHZ071-072-301830-
Warren OH-Clinton OH-
200 PM EDT Tue Jul 30 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WARREN AND WEST CENTRAL
CLINTON COUNTIES UNTIL 230 PM EDT...

At 159 PM EDT, radar indicated a strong thunderstorm over Loveland,
moving east at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Mason, Loveland, Blanchester, Morrow, Kings Island, South Lebanon,
Maineville, Butlerville, Murdock, State Route 123 at State Route 132,
Kings Mills, Middleboro, Landen, Dallasburg, Loveland Park, State
Route 350 at US Route 22 and Fort Ancient.

This includes I-71 in Ohio between mile markers 21 and 26.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3943 8400 3930 8397 3927 8420 3927 8426
      3928 8426 3928 8427 3929 8426 3929 8431
      3935 8432
TIME...MOT...LOC 1759Z 274DEG 12KT 3930 8427

Coniglio

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:24 AM EDTAreal Flood AdvisoryILNBrown3 hr
Jul 30, 8:23 AM EDTFlash Flood WarningILNBrown114 min
Jul 30, 2:00 PM EDTSpecial Weather StatementILNWarren30 min
Jul 30, 2:15 PM EDTAreal Flood AdvisoryILNWarren3 hr
Jul 30, 2:32 PM EDTAreal Flood AdvisoryILNClermont, Hamilton, Warren3 hr
Jul 30, 3:02 PM EDTFlash Flood WarningILNClermont, Hamilton, Warren2 hr
Jul 30, 3:22 PM EDTFlash Flood WarningILNHamilton3 hr
Jul 30, 3:30 PM EDTSpecial Weather StatementILNHamilton30 min
Jul 30, 3:53 PM EDTSevere Thunderstorm WarningILNPickaway, Ross27 min
Jul 30, 4:11 PM EDTSevere Thunderstorm WarningILNHamilton17 min
Jul 30, 4:24 PM EDTSpecial Weather StatementILNHamilton36 min
Jul 30, 6:58 PM EDTAreal Flood AdvisoryILNLicking3 hr
Jul 30, 2:46 PM EDTAreal Flood AdvisoryILNPendleton3 hr
Jul 30, 3:41 PM EDTSpecial Weather StatementILNBoone, Kenton34 min
Jul 30, 4:31 PM EDTSpecial Weather StatementILNBoone29 min
Jul 30, 4:59 PM EDTAreal Flood AdvisoryILNBoone3 hr
Jul 30, 5:02 PM EDTSpecial Weather StatementILNBoone28 min
Jul 30, 5:31 PM EDTSpecial Weather StatementILNGrant29 min
Jul 30, 5:56 PM EDTSpecial Weather StatementILNGrant34 min
Jul 30, 6:24 PM EDTSpecial Weather StatementILNOwen36 min
Jul 30, 6:29 PM EDTAreal Flood AdvisoryILNGrant, Owen119 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.